Article Text

Download PDFPDF

Hypersensitivity syndrome caused by amitriptyline administration
Free
  1. Haralampos J Milionis,
  2. Antigone Skopelitou,
  3. Moses S Elisaf
  1. Department of Internal Medicine, Medical School, University of Ioannina, GR 451 10 Ioannina, Greece
  1. Dr Elisaf (e-mail: melisaf{at}cc.uoi.gr)

Abstract

Adverse cutaneous manifestations are among the most common side effects associated with psychotropic drugs. Skin reactions due to amitriptyline (a tricyclic antidepressant agent) include rashes and hypersensitivity reactions (for example, urticaria and photosensitivity) as well as hyperpigmentation. Hypersensitivity syndrome is a specific severe idiosyncratic reaction causing skin, liver, joint, and haematological abnormalities, which usually resolve after the discontinuation of the implicated drug. A case of a 24 year old woman who experienced hypersensitivity syndrome three weeks after the initiation of amitriptyline is reported.

  • tricyclic antidepressant drugs
  • amitriptyline
  • adverse cutaneous reactions
  • hypersensitivity syndrome

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.